MAUDE Adverse Event Report: NAKANISHI INC. TI-MAX Z; DENTAL HANDPIECE

NAKANISHI INC. TI-MAX Z; DENTAL HANDPIECE
Model Number Z99L
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a crown preparation procedure, the handpiece back-cap overheated abnormally, and the patient received a thermal burn injury to the inside of their cheek.The doctor reported the following "i was finalizing my preparation of both #29 and #30, so at that time we took out the cheek retractor i had been using throughout the procedure so the patient could bite, and i could verify my occlusal reduction was adequate.After realizing i needed a minor amount of extra reduction, i tilted my handpiece to be parallel to the occlusal table to do the final adjustment, leading to the back of the handpiece (where i'd push to eject a bur) resting on the patient's cheek.During this last step, the patient abruptly rose her hand and indicated it was hot.I touched the back of the handpiece, and it was extremely hot and charred looking (blackened).At this point i saw a significant burn on the patient's cheek.I re-anesthetized for comfort so we could scan the teeth and fabricated temps.I informed the patient of what happened." the patient was prescribed pain medication and an oral rinse at the time of the incident.The patient reported to the doctor that they were in so much pain after the local anesthesia wore off that they went to an urgent care facility and received a shot for the pain just so they could eat.The pain medication prescribed by the doctor successfully reduced the pain for a few days but was reported to have caused other issues that led to them discontinuing to take it.The patient is reported to have visited an urgent care facility again for pain management and evaluation of a "marble-like" hard mass in their cheek.The result of this evaluation is unknown at the time of this report.A follow-up report will be made as further information becomes available.

Brand Name
TI-MAX Z
Common Device Name
DENTAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
MDR Report Key25117505
Report Number1422375-2026-00018
Device Sequence Number10339022
Product Code EGS
UDI-Device Identifier04589551391585
UDI-Public04589551391585
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/07/2026
Report Date (Section F) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ99L
Device Catalogue NumberCA13140001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/21/2026
Device Age5 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer04/24/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite